Limit theory for the random on-line nearest-neighbour graph

Penrose, Mathew D. and Wade, Andrew R. (2007) Limit theory for the random on-line nearest-neighbour graph. Random Structures and Algorithms, 32 (2). pp. 125-156. ISSN 1042-9832

[thumbnail of strathprints013396]
Preview
Text (strathprints013396)
strathprints013396.pdf
Accepted Author Manuscript

Download (519kB)| Preview

    Abstract

    In the on-line nearest-neighbour graph (ONG), each point after the first in a sequence of points in Rd is joined by an edge to its nearest neighbour amongst those points that precede it in the sequence. We study the large-sample asymptotic behaviour of the total power-weighted length of the ONG on uniform random points in (0, 1)d. In particular, for d = 1 and weight exponent > 1/2, the limiting distribution of the centred total weight is characterized by a distributional fixed point equation. As an ancillary result, we give exact expressions for the expectation and variance of the standard nearest-neighbour (directed) graph on uniform random points in the unit interval.